Concentration phenomena for neutronic multigroup diffusion in random environments
Annales de l'I.H.P. Analyse non linéaire, Tome 30 (2013) no. 3, p. 419-439
Le texte intégral des articles récents est réservé aux abonnés de la revue. Consulter l'article sur le site de la revue
We study the asymptotic behavior of the principal eigenvalue of a weakly coupled, cooperative linear elliptic system in a stationary ergodic heterogeneous medium. The system arises as the so-called multigroup diffusion model for neutron flux in nuclear reactor cores, the principal eigenvalue determining the criticality of the reactor in a stationary state. Such systems have been well studied in recent years in the periodic setting, and the purpose of this work is to obtain results in random media. Our approach connects the linear eigenvalue problem to a system of quasilinear viscous Hamilton–Jacobi equations. By homogenizing the latter, we characterize the asymptotic behavior of the eigenvalue of the linear problem and exhibit some concentration behavior of the eigenfunctions.
DOI : https://doi.org/10.1016/j.anihpc.2012.09.002
Classification:  82D75,  35B27
@article{AIHPC_2013__30_3_419_0,
     author = {Armstrong, Scott N. and Souganidis, Panagiotis E.},
     title = {Concentration phenomena for neutronic multigroup diffusion in random environments},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {30},
     number = {3},
     year = {2013},
     pages = {419-439},
     doi = {10.1016/j.anihpc.2012.09.002},
     zbl = {1294.82044},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2013__30_3_419_0}
}
Armstrong, Scott N.; Souganidis, Panagiotis E. Concentration phenomena for neutronic multigroup diffusion in random environments. Annales de l'I.H.P. Analyse non linéaire, Tome 30 (2013) no. 3, pp. 419-439. doi : 10.1016/j.anihpc.2012.09.002. http://www.numdam.org/item/AIHPC_2013__30_3_419_0/

[1] M.A. Akcoglu, U. Krengel, Ergodic theorems for superadditive processes, J. Reine Angew. Math. 323 (1981), 53-67 | Zbl 0453.60039

[2] G. Allaire, G. Bal, Homogénéisation dʼune équation spectrale du transport neutronique, C. R. Acad. Sci. Paris Sér. I Math. 325 no. 9 (1997), 1043-1048

[3] G. Allaire, G. Bal, Homogenization of the criticality spectral equation in neutron transport, M2AN Math. Model. Numer. Anal. 33 no. 4 (1999), 721-746 | Numdam | Zbl 0931.35010

[4] G. Allaire, Y. Capdeboscq, Homogenization of a spectral problem in neutronic multigroup diffusion, Comput. Methods Appl. Mech. Engrg. 187 no. 1–2 (2000), 91-117 | Zbl 1126.82346

[5] G. Allaire, Y. Capdeboscq, A. Piatnitski, Homogenization and localization with an interface, Indiana Univ. Math. J. 52 no. 6 (2003), 1413-1446 | Zbl 1073.35018

[6] G. Allaire, Y. Capdeboscq, A. Piatnitski, V. Siess, M. Vanninathan, Homogenization of periodic systems with large potentials, Arch. Ration. Mech. Anal. 174 no. 2 (2004), 179-220 | Zbl 1072.35023

[7] G. Allaire, F. Malige, Analyse asymptotique spectrale dʼun problème de diffusion neutronique, C. R. Acad. Sci. Paris Sér. I Math. 324 no. 8 (1997), 939-944 | Zbl 0879.35153

[8] G. Allaire, R. Orive, Homogenization of periodic non self-adjoint problems with large drift and potential, ESAIM Control Optim. Calc. Var. 13 no. 4 (2007), 735-749 | Numdam | Zbl 1130.35307

[9] G. Allaire, I. Pankratova, A. Piatnitski, Homogenization and concentration for a diffusion equation with large convection in a bounded domain, J. Funct. Anal. 262 (2012), 300-330 | Zbl 1233.35013

[10] G. Allaire, A. Piatnitski, Uniform spectral asymptotics for singularly perturbed locally periodic operators, Comm. Partial Differential Equations 27 no. 3–4 (2002), 705-725 | Zbl 1026.35012

[11] L. Ambrosio, H. Frid, Multiscale Young measures in almost periodic homogenization and applications, Arch. Ration. Mech. Anal. 192 no. 1 (2009), 37-85 | Zbl 1182.28015

[12] S.N. Armstrong, P.E. Souganidis, Stochastic homogenization of Hamilton–Jacobi and degenerate Bellman equations in unbounded environments, J. Math. Pures Appl. 97 (2012), 460-504 | Zbl 1246.35029

[13] M.E. Becker, Multiparameter groups of measure-preserving transformations: A simple proof of Wienerʼs ergodic theorem, Ann. Probab. 9 no. 3 (1981), 504-509 | Zbl 0468.28020

[14] J. Busca, B. Sirakov, Harnack type estimates for nonlinear elliptic systems and applications, Ann. Inst. H. Poincaré Anal. Non Linéaire 21 no. 5 (2004), 543-590 | Zbl 1127.35332

[15] Y. Capdeboscq, Homogenization of a diffusion equation with drift, C. R. Acad. Sci. Paris Sér. I Math. 327 no. 9 (1998), 807-812 | Zbl 0918.35135

[16] Y. Capdeboscq, Homogenization of a neutronic critical diffusion problem with drift, Proc. Roy. Soc. Edinburgh Sect. A 132 no. 3 (2002), 567-594 | Zbl 1066.82530

[17] M.G. Crandall, H. Ishii, P.-L. Lions, Userʼs guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.) 27 no. 1 (1992), 1-67

[18] V. Deniz, The theory of neutron leakage in reactor lattices, Y. Ronen (ed.), Handbook of Nuclear Reactor Calculations, vol. II, Chemical Rubber Company, Boca Raton (1986), 409-508

[19] L.C. Evans, The perturbed test function method for viscosity solutions of nonlinear PDE, Proc. Roy. Soc. Edinburgh Sect. A 111 no. 3–4 (1989), 359-375 | Zbl 0679.35001

[20] H. Ishii, On the equivalence of two notions of weak solutions, viscosity solutions and distribution solutions, Funkcial. Ekvac. 38 no. 1 (1995), 101-120 | Zbl 0833.35053

[21] H. Ishii, Almost periodic homogenization of Hamilton–Jacobi equations, International Conference on Differential Equations, vols. 1, 2, Berlin, 1999, World Sci. Publ., River Edge, NJ (2000), 600-605 | Zbl 0969.35018

[22] H. Ishii, S. Koike, Viscosity solutions for monotone systems of second-order elliptic PDEs, Comm. Partial Differential Equations 16 no. 6–7 (1991), 1095-1128 | Zbl 0742.35022

[23] E. Kosygina, F. Rezakhanlou, S.R.S. Varadhan, Stochastic homogenization of Hamilton–Jacobi–Bellman equations, Comm. Pure Appl. Math. 59 no. 10 (2006), 1489-1521 | Zbl 1111.60055

[24] S.M. Kozlov, The averaging method and walks in inhomogeneous environments, Uspekhi Mat. Nauk 40 no. 2(242) (1985), 61-120 | Zbl 0592.60054

[25] N.V. Krylov, Nonlinear Elliptic and Parabolic Equations of the Second Order, Mathematics and Its Applications (Soviet Series) vol. 7, D. Reidel Publishing Co., Dordrecht (1987) | Zbl 0619.35004

[26] E.W. Larsen, Neutron transport and diffusion in inhomogeneous media. I, J. Math. Phys. 16 (1975), 1421-1427

[27] E.W. Larsen, Neutron transport and diffusion in inhomogeneous media, Nucl. Sci. Eng. 60 (1976), 357-368

[28] E.W. Larsen, M. Williams, Neutron drift in heterogeneous media, Nucl. Sci. Eng. 65 (1978), 290-302

[29] P.-L. Lions, P.E. Souganidis, Correctors for the homogenization of Hamilton–Jacobi equations in the stationary ergodic setting, Comm. Pure Appl. Math. 56 no. 10 (2003), 1501-1524 | Zbl 1050.35012

[30] P.-L. Lions, P.E. Souganidis, Homogenization of “viscous” Hamilton–Jacobi equations in stationary ergodic media, Comm. Partial Differential Equations 30 no. 1–3 (2005), 335-375 | Zbl 1065.35047

[31] P.-L. Lions, P.E. Souganidis, Stochastic homogenization of Hamilton–Jacobi and “viscous”-Hamilton–Jacobi equations with convex nonlinearities—Revisited, Commun. Math. Sci. 8 no. 2 (2010), 627-637 | Zbl 1197.35031

[32] E. Mitidieri, G. Sweers, Weakly coupled elliptic systems and positivity, Math. Nachr. 173 (1995), 259-286 | Zbl 0834.35041

[33] B. Perthame, P.E. Souganidis, Asymmetric potentials and motor effect: A homogenization approach, Ann. Inst. H. Poincaré Anal. Non Linéaire 26 no. 6 (2009), 2055-2071 | Numdam | Zbl 1180.35081

[34] A.L. Piatnitski, Asymptotic behaviour of the ground state of singularly perturbed elliptic equations, Comm. Math. Phys. 197 no. 3 (1998), 527-551 | Zbl 0937.58023

[35] A.L. Pyatnitskiĭ, A.S. Shamaev, On the asymptotic behavior of the eigenvalues and eigenfunctions of a nonselfadjoint operator in n , Tr. Semin. im. I.G. Petrovskogo 23 (2003), 287-308 | Zbl 1284.35300

[36] G. Sweers, Strong positivity in C(Ω ¯) for elliptic systems, Math. Z. 209 no. 2 (1992), 251-271

[37] A.M. Weinberg, E.P. Wigner, The Physical Theory of Neutron Chain Reactors, The University of Chicago Press (1958)

[38] A. Wilkinson, personal communication.